Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 44, NWS Tallahassee, FL

March 28, 20087 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 28, 2008, 4:25 PM EDT for 7 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2008, 4:25 PM EDT (20:25 UTC)
Expired
Mar 28, 2008, 8:00 PM EDT
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 282025
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT FRI MAR 28 2008

...A RED FLAG WARNING IN NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR EASTERN SECTIONS OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR
HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND
LOWER THAN EXPECTED DEWPOINTS IS RESULTING IN LOW RELATIVE
HUMIDITIES ACROSS EASTERN SECTIONS OF THE FLORIDA BIG BEND
TODAY...EVEN WITH A FAIRLY STRONG AFTERNOON SEA BREEZE OFF THE
GULF OF MEXICO.


FLZ017>019-027>029-034-290000-
/O.NEW.KTAE.FW.W.0044.080328T2025Z-080329T0000Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
425 PM EDT FRI MAR 28 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF 
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 4:24 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 28, 4:24 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT FRI MAR 28 2008

UPDATED HAZARD GRIDS AND WWA FOR SHORT-FUSED RED FLAG WARNING
WHICH WILL BE EFFECTIVE UNTIL EARLY THIS EVENING FOR THE ERN 2/3 OF
FL BIG BEND DUE TO CRITICAL DURATIONS OF RH BELOW 35 PERCENT.

...PREVIOUS DISCUSSION...

.SYNOPSIS...THERE HAS BEEN LITTLE CHANGE IN THE OVERALL SYNOPTIC
PATTERN OVER THE SERN U.S. OVER THE LAST COUPLE OF DAYS. ZONAL FLOW
CONTINUES AT UPPER LEVELS AND THE BERMUDA HIGH CONTINUES TO RIDGE
WWD ALONG THE GULF COAST. MOISTURE LEVELS HAVE BEEN VERY GRADUALLY
INCREASING AND FOG WAS MORE WIDESPREAD AND DENSE THIS MORNING THAN
YESTERDAY. TO THE N, WE SEE A STATIONARY FRONT WITH SEVERAL AREAS OF
LOW PRESSURE ALONG IT EXTENDING FROM THE MID ATLANTIC COAST TO THE
TN/OH VALLEYS AND THEN SW INTO TX. AREA RADARS SHOW ISOLATED SHOWERS
DEVELOPING OVER INLAND PORTIONS OF THE FL PANHANDLE. WE WILL INCLUDE
A REST OF TODAY PERIOD OVER THIS AREA AND SE AL TO ACCOUNT FOR THESE.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
FOR TONIGHT, WE EXPECT ANOTHER ROUND OF FOG. THE BEST CHANCE FOR
DENSE FOG APPEARS TO BE FROM TLH N AND W BASED ON NAM12 CONDENSATION
PRESSURE DEFICIT CHARTS. LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC
COAST LATE TODAY AND THE FRONT TO OUR N WILL BEGIN TO SAG SWD. AS
THE STRONG CANADIAN HIGH OVER ONTARIO MOVES EWD TO QUEBEC AND NEW
ENGLAND, A COLD AIR DAMMING EVENT WILL SET UP TO THE LEE OF THE
APPALACHIANS. THIS WEDGE WILL WORK ITS WAY AS FAR S AS CENTRAL GA ON
SAT. IT MAY EVEN SNEAK INTO OUR NRN MOST ZONES SAT NIGHT. WE HAVE
MAINTAINED THE N-S POP GRADIENT THROUGH THE WEEKEND WITH CHANCE POPS
N, SLIGHT CHANCE CENTRAL, AND NO POP FOR THE FL BIG BEND AREA ON
SAT. SO WE ARE NOT EXPECTING RAIN FOR THE BIG SPRINGTIME TALLAHASSEE
EVENT ON SAT, BUT THERE WILL BE A FAIR AMOUNT OF CLOUDS AROUND AFTER
THE FOG BURNS OFF. BY SUN, WE SEE A BIT MORE MOISTURE WORKING ITS
WAY WWD FROM THE ATLANTIC, SO WE BRING A 30 POP INTO THE TLH AREA.
TEMPS WILL BE A FEW DEGREES ABOVE NORMAL WITH HIGHS IN THE UPPER 70S
TO LOWER 80S AND LOWS IN THE 50S. ENJOY

.LONG TERM...MON THROUGH FRI.
THE PLEASANT TEMPERATURES WILL CONTINUE THROUGH THE LONG TERM PERIOD
WITH HIGHS IN THE UPPER 70S AND LOWS IN MID TO UPPER 50S. THE RAIN
CHANCES WILL REMAIN QUITE LOW INTO THE FIRST PORTION OF THE UPCOMING
WEEK. HOWEVER...THE GFS IS SHOWING SOME REMNANT DEEP LAYER MOISTURE
OVER THE AREA ASSOCIATED WITH THE STALLED FRONTAL BOUNDARY SUNDAY
EVENING. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE GRIDS GOING
INTO SUNDAY NIGHT. MONDAY AND MONDAY NIGHT...THE HIGH PRESSURE RIDGE
EXTENDING WEST ACROSS THE GULF COAST STATES WILL BE IN CONTROL WITH
LIGHT TO MODERATE EAST-SOUTHEAST FLOW ACROSS THE AREA. ON
TUESDAY...A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE
WEST-NORTHWEST. THE ECMWF...GFS AND ITS ENSEMBLE MEMBERS ARE LINING
UP WELL WITH THE TIMING OF THIS BOUNDARY MOVING THROUGH THE AREA
TUESDAY EVENING THROUGH WEDNESDAY. THIS WILL BRING THE RAIN CHANCES
BACK UP THROUGH THIS TIME. WELL AHEAD OF THIS COLD FRONT...OR OVER
THE BAHAMAS...THE GFS AND ECMWF ARE BOTH SHOWING A VERY WEAK
INVERTED TROUGH PUSHING NORTHWEST TOWARD THE FLORIDA PENINSULA AND
AROUND THE SUBTROPICAL RIDGE WEDNESDAY THROUGH THURSDAY. ALTHOUGH
THE GFS IS SHOWING MOST OF THE MOISTURE ASSOCIATED WITH THIS FEATURE
REMAINING EAST OF THE FL PENINSULA...ANY SHIFT TOWARD THE WEST COULD
RESULT IN SOME MUCH NEEDED RAINFALL ACROSS THE FLORIDA PENINSULA
NEXT WEEK.

&&

.MARINE...TONIGHT THROUGH WED.
WINDS WILL PICK UP A BIT EACH NIGHT OUT OF THE E OR NE OVER THE NEXT
COUPLE OF DAYS...WITH SEA BREEZES DEVELOPING IN THE AFTERNOON. BY
SUN NIGHT...THE GRADIENT WILL INCREASE SUFFICIENTLY S OF THE WEDGE
THAT WE SHOULD SEE EXERCISE CAUTION CONDITIONS. GENERALLY E TO SE
WINDS WILL CONTINUE THROUGH THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR ALL OF THE TERMINALS
UNTIL THE LATE EVENING HOURS. EXPECT LIGHT WINDS ACROSS THE
TRI-STATE REGION AS HIGH PRESSURE WILL BE THE DOMINANT FEATURE OVER
THE AREA FOR THE FORECAST PERIOD. SCT-BKN CLOUDS WILL MOVE INTO THE
AREA THIS AFTERNOON AT 3-6KFT. LOW-LEVEL MOISTURE WITH NEAR CALM
WINDS WILL AGAIN BE SUPPORTIVE OF PREVAILING FOG WITH IFR VSBYS AND
LIFR CIGS FOR ALL OF THE TERMINALS OVERNIGHT. TEMPO GROUPS ARE
FORECAST FOR VLIFR CIGS AND LIFR VSBYS FOR THE EARLY MORNING ON
SATURDAY.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  50  81  57  80  56 /  00  10  10  30  10
PANAMA CITY  58  78  59  78  60 /  05  10  05  10  10
DOTHAN       57  78  57  76  55 /  10  30  20  20  10
ALBANY       55  79  56  72  53 /  10  40  30  30  10
VALDOSTA     54  82  57  76  55 /  00  20  20  30  10
CROSS CITY   51  83  58  80  56 /  00  00  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...NONE.

FL...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: LEON...WAKULLA...JEFFERSON...MADISON...
     LAFAYETTE...TAYLOR AND DIXIE.

GM...NONE.

&&

UPDATE...JAMSKI
AVIATION...WOODRUM
LONG TERM...GIBBS
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Mar 28, 5:53 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EDT FRI MAR 28 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
553 AM EDT FRI MAR 28 2008 /453 AM CDT FRI MAR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG WILL LIMIT VISIBILITY TO ONE HALF MILE OR LESS IN A FEW
LOCATIONS THIS MORNING. THE FOG SHOULD BURN OFF QUICKLY AFTER
SUNRISE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA AND ALABAMA OVER
THE WEEKEND. THIS WILL GENERATE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY OVER SOUTH GEORGIA AND SOUTHEAST ALABAMA.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.